Alert archive / Colorado / High Wind Warnings in 2026
High Wind Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Feb 16, 2026, 12:22 PM MST for 11 counties in Colorado. It took effect at Feb 17, 2026, 9:00 AM MST. It was in force for 8 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2026, 12:22 PM MST (19:22 UTC)
- In effect from
- Feb 17, 2026, 9:00 AM MST
- Expired
- Feb 17, 2026, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 9:43 AM MST | NON-TSTM WND GST 58 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Feb 17, 9:57 AM MST | NON-TSTM WND GST 55 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Feb 17, 10:03 AM MST | NON-TSTM WND GST 58 | 1 Ese Akron, CO | Mesonet station EW7755 Akron. |
| Feb 17, 10:10 AM MST | NON-TSTM WND GST 63 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Feb 17, 10:15 AM MST | NON-TSTM WND GST 62 | Virginia Dale, CO | Mesonet station CO036 Virginia Dale. |
| Feb 17, 11:15 AM MST | NON-TSTM WND GST 56 | 3 Wnw Loveland, CO | Mesonet station DW5856 Loveland. |
| Feb 17, 11:16 AM MST | NON-TSTM WND GST 55 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
| Feb 17, 11:16 AM MST | NON-TSTM WND GST 59 | 2 Nne Natural Fort, CO | Mesonet station CO041 I-25 at Wyoming Border. |
| Feb 17, 11:30 AM MST | NON-TSTM WND GST 59 | 4 S Keenesburg, CO | Mesonet station DW9298 Keenesburg. |
| Feb 17, 11:37 AM MST | NON-TSTM WND GST 61 | 2 Ene Wiggins, CO | Mesonet station CO039 Wiggins Bijou Creek. |
| Feb 17, 11:37 AM MST | NON-TSTM WND GST 62 | 1 W Masters, CO | Mesonet station CO222 Dearfield. |
| Feb 17, 11:45 AM MST | NON-TSTM WND GST 62 | 5 N Pawnee Buttes, CO | AWOS station K1OW 2 NW Pawnee Buttes. |
| Feb 17, 11:47 AM MST | NON-TSTM WND GST 57 | 2 W Keenesburg, CO | Mesonet station CO038 I-76 Keenesburg/Hudson. |
| Feb 17, 12:01 PM MST | NON-TSTM WND GST 58 | 1 Ene Milliken, CO | Mesonet station GW3548 MILLIKEN. |
| Feb 17, 12:07 PM MST | NON-TSTM WND GST 57 | 1 Nnw Briggsdale, CO | Mesonet station CO043 Briggsdale. |
| Feb 17, 12:15 PM MST | NON-TSTM WND GST 55 | 5 E Prospect Valley, CO | Mesonet station DVI06428 Roggen. |
| Feb 17, 12:15 PM MST | NON-TSTM WND GST 66 | Fort Morgan Airport, CO | AWOS station KFMM Fort Morgan. |
| Feb 17, 12:16 PM MST | NON-TSTM WND GST 56 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Feb 17, 12:17 PM MST | NON-TSTM WND GST 64 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Feb 17, 12:40 PM MST | NON-TSTM WND GST 56 | 10 E Arapahoe Park, CO | Mesonet station AV686 Bennett. |
| Feb 17, 12:45 PM MST | NON-TSTM WND GST 61 | 7 Ssw Hugo, CO | Mesonet station EW9214 Hugo. |
| Feb 17, 1:13 PM MST | NON-TSTM WND GST 55 | 2 Nne New Raymer, CO | AWOS station K1NW 1 NNE New Raymer. |
| Feb 17, 1:15 PM MST | NON-TSTM WND GST 63 | 5 N Pawnee Buttes, CO | AWOS station K1OW 2 NW Pawnee Buttes. |
| Feb 17, 1:22 PM MST | NON-TSTM WND GST 60 | 1 E Limon, CO | ASOS station KLIC Limon. |
| Feb 17, 1:23 PM MST | NON-TSTM WND GST 66 | 1 Nnw Akron, CO | AWOS station KAKO Akron. |
| Feb 17, 1:30 PM MST | NON-TSTM WND GST 61 | 7 Ssw Hugo, CO | Mesonet station EW9214 Hugo. |
| Feb 17, 1:59 PM MST | NON-TSTM WND GST 63 | 5 N Pawnee Buttes, CO | AWOS station K1OW 2 NW Pawnee Buttes. |
| Feb 17, 2:09 PM MST | NON-TSTM WND GST 65 | 3 S Cedar Point, CO | Mesonet station CO066 Cedar Point. |
| Feb 17, 2:10 PM MST | NON-TSTM WND GST 58 | 10 E Arapahoe Park, CO | Mesonet station AV686 Bennett. |
| Feb 17, 2:10 PM MST | NON-TSTM WND GST 60 | 1 Sse Agate, CO | Mesonet station UP693 Agate. |
| Feb 17, 2:59 PM MST | NON-TSTM WND GST 55 | 5 N Pawnee Pass, CO | AWOS station K1MW Sterling 15 WNW. |
| Feb 17, 3:03 PM MST | SNOW 2.4 | 6 E Cameron Pass, CO | LONG DRAW RESERVOIR SNOTEL SNOWFALL BETWEEN 3 PM 02/16/2026 AND 2 PM 02/17/2026 ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO |
| Feb 17, 3:03 PM MST | SNOW 4.8 | 4 Nnw Longs Peak, CO | BEAR LAKE SNOTEL SNOWFALL BETWEEN 3 PM 02/16/2026 AND 2 PM 02/17/2026 ESTIMATED USING A 12.0 TO 1 SNOW-TO-LIQUID RATIO |
| Feb 17, 3:31 PM MST | NON-TSTM WND GST 59 | 8 S Holyoke, CO | Mesonet station CO048 US 385 Holyoke. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 422 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303 WWUS75 KBOU 161922 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1222 PM MST Mon Feb 16 2026 COZ042-044>049-170700- /O.UPG.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/ /O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Northeast Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Including the cities of Leader, Sterling, Agate, Pawnee Buttes, Forder, Grover, Karval, Limon, Last Chance, Fort Morgan, Deer Trail, Punkin Center, Akron, Goodrich, Merino, Crook, Peetz, Kutch, Briggsdale, Bennett, Stoneham, Matheson, Otis, Wiggins, Byers, Hugo, Raymer, Cope, and Brush 1222 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Much of the eastern plains including, Briggsdale, Fort Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ038-043-050-051-170700- /O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Central and South Weld County-Sedgwick County-Phillips County- Including the cities of Fort Lupton, Haxtun, Roggen, Hereford, Sedgwick, Nunn, Loveland, Fort Collins, Ovid, Eaton, Holyoke, Amherst, Greeley, and Julesburg 1222 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Sedgwick and Phillips counties and the northern portion of the I-25 corridor. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou AP
3 follow-up statements
709 WWUS75 KBOU 170554 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1054 PM MST Mon Feb 16 2026 COZ038-042>051-171630- /O.CON.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Wiggins, Last Chance, Bennett, Cope, Hereford, Ovid, Matheson, Fort Lupton, Brush, Karval, Sterling, Stoneham, Punkin Center, Holyoke, Leader, Pawnee Buttes, Forder, Crook, Loveland, Goodrich, Sedgwick, Agate, Limon, Fort Morgan, Akron, Haxtun, Amherst, Julesburg, Hugo, Grover, Kutch, Otis, Merino, Raymer, Roggen, Deer Trail, Nunn, Eaton, Byers, Peetz, Greeley, Briggsdale, and Fort Collins 1054 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Much of the eastern plains including, Briggsdale, Fort Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Hiris
306 WWUS75 KBOU 171551 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 851 AM MST Tue Feb 17 2026 COZ038-042>051-180000- /O.CON.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Fort Morgan, Karval, Byers, Last Chance, Stoneham, Agate, Grover, Hugo, Fort Lupton, Roggen, Holyoke, Julesburg, Sedgwick, Bennett, Akron, Deer Trail, Pawnee Buttes, Haxtun, Greeley, Brush, Crook, Otis, Raymer, Forder, Leader, Limon, Ovid, Goodrich, Briggsdale, Sterling, Hereford, Cope, Kutch, Matheson, Fort Collins, Wiggins, Eaton, Peetz, Punkin Center, Merino, Amherst, Loveland, and Nunn 851 AM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Much of the eastern plains including, Briggsdale, Fort Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou 22
965 WWUS75 KBOU 180009 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 509 PM MST Tue Feb 17 2026 COZ038-042>051-180115- /O.EXP.KBOU.HW.W.0002.000000T0000Z-260218T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Northeast Weld County-Central and South Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Hereford, Loveland, Otis, Ovid, Sterling, Greeley, Akron, Merino, Kutch, Matheson, Fort Morgan, Last Chance, Nunn, Hugo, Julesburg, Raymer, Roggen, Punkin Center, Forder, Eaton, Briggsdale, Byers, Stoneham, Grover, Wiggins, Bennett, Holyoke, Pawnee Buttes, Brush, Cope, Amherst, Peetz, Crook, Leader, Sedgwick, Karval, Haxtun, Fort Collins, Fort Lupton, Goodrich, Limon, Agate, and Deer Trail 509 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING HAS EXPIRED... Gusty winds up to 50 mph will continue for the next few hours, however the threat for high winds has diminished. $$ For more information from the National Weather Service, visit https://weather.gov/bou 63
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Feb 16, 11:11 AM MST, 1 hour 11 minutes earlier. Its key messages:
- Elevated to critical fire weather conditions today for much of the eastern plains and southern I-25 corridor.
- Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains.
- Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday.
- Snow returns to the mountains early Tuesday. Snow and blowing snow will lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible through most of the week with continued travel impacts.
Area forecast discussion, Feb 16, 11:11 AM MST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1111 AM MST Mon Feb 16 2026 .KEY MESSAGES... - Elevated to critical fire weather conditions today for much of the eastern plains and southern I-25 corridor. - Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains. - Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday. - Snow returns to the mountains early Tuesday. Snow and blowing snow will lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible through most of the week with continued travel impacts. && .DISCUSSION /Through Sunday/... Issued at 1141 PM MST Sun Feb 15 2026 One last day of well above normal temperatures is in store for Monday, before a stretch of very active weather across most of Colorado. Monday is expected to be warm, dry, and breezy across the forecast area, with highs expected to reach the mid to upper 60s across most of the lower elevations. Southwesterly flow aloft will gradually increase through the day, leading to a few gusts of 30-40 mph across the wind prone areas of the far southern Foothills into the Palmer Divide and adjacent plains. This is typically a fairly sheltered wind direction for most of the Denver metro and northern I-25 corridor, with guidance hinting at some sort of shear zone or Denver cyclone developing during the day. That should limit wind gust potential along/north of I-76, and thus we've cancelled the Fire Weather Watch for the Denver metro and Morgan county. Moisture is expected to slowly approach the mountains Monday night into Tuesday, as the first of several shortwaves ejects out of the parent trough over the western CONUS. Guidance is a touch slower developing snow across the mountains, and the main change in this period was to push the start of the winter weather highlights back a few hours. We expect that the initial wave of snow Tuesday morning into early Tuesday afternoon will be pretty impressive. We'll see favorable upper level divergence in the left exit region of a potent, 180kt jet streak... in addition to increasing QG ascent and steep lapse rates and even some modest instability (MUCAPE of 100-250 J/kg). Though moisture depths are not overly impressive and temperatures are initially warm, the combination of snow and gusty winds (with 0-2km mean wind close to 35-45kt) could lead to rapidly deteriorating conditions across the mountains during the day Tuesday. I'm not sure if this takes more of a classic snow "squall" appearance or is simply a well organized push of snow... but by late afternoon snow should transition towards orographic snowfall with a few transient bands of heavier snow. Meanwhile, the main story across the lower elevations will be continued fire danger and strong winds. Guidance is perhaps a little faster developing subsidence behind the initial shortwave, and mid-level winds also look to be trending a little bit stronger. With deep mixing likely developing during the afternoon, BUFKIT profiles suggest fairly widespread 40-50 mph wind gusts across the lower elevations, with a corridor of potentially stronger winds from the Cheyenne Ridge into Washington/Lincoln counties. Though confidence isn't particularly high, we did expand the High Wind Watch a bit where guidance at least hints at some 60-65 mph wind gusts during the afternoon and early evening hours. There will also be fire weather concerns during the day, but that is discussed in more detail in the fire weather section. We'll be in between shortwaves Tuesday night into Wednesday, but cross sections suggest there will be enough moisture in the west- southwesterly flow aloft for continued light to moderate snow showers in the mountains. Wednesday's shortwave looks to be a little stronger, but also looks to track just a little to our north by Wednesday night. This should bring another more organized round of mountain snow and wind with additional light to moderate snowfall amounts. Across the plains, elevated to critical fire weather conditions will remain possible... but mainly to the south of wherever the lee cyclone develops. One last weaker shortwave arrives by Thursday or Friday, but there is far less consistency across forecast guidance in this period. Some models still try to get some wintry precip into the plains with that wave, though the overall longwave pattern is not supportive of any meaningful precipitation for the Denver metro or plains. Temperatures do at least look much cooler, with highs only in the upper 30s to low 40s. Upper level ridging is generally expected to develop by next weekend, but cooler northwesterly flow is expected to keep temperatures near normal... at least for Saturday. Despite a several day lead time, there is a strong ensemble signal for well above normal temperatures to return by late weekend or early next week. && .AVIATION /18Z TAFS through 18Z Tuesday/... Issued at 1111 AM MST Mon Feb 16 2026 VFR expected through at least Tuesday morning, but first the winds. This afternoon a Denver Cyclone has formed southwest of KDEN per TDEN, which means winds should make the rounds from southeast (expected in the next hour) to northeast by 20Z-21Z to NNW by 00Z. APA typically remains NNW with this type of cyclone position, and the TAF reflects NNW 21-00Z or so. Once the cyclone is east of DEN drainage winds will pick up at APA and DEN after 03Z, and be around 10 kts. BJC should be lighter (6-8 kts and north) this afternoon before going variable after 01Z. Winds will be a significant factor just about all day long on Tuesday, starting at 08Z at APA and 09Z at BJC and DEN. Expect at first strong southwest winds at all three terminals, gusting over 25 kts overnight and through sunrise. With these southwest wind events, there is uncertainty as to if and when the stronger southwest winds first pick up. Sometimes those stronger winds stay just off the deck until better mixing from the sun gets going. For now, risk is high enough to include the initial southwest push of strong winds, and it helps having a 150+KT jet in the vicinity at 15Z before it slides south. Higher confidence for stronger west winds after 16Z at DEN and after 17Z at APA and BJC, especially at DEN with high res ensembles showing a 40% chance of getting gusts over 40 kts after 16Z. Winds will be a tad less at BJC and APA tomorrow afternoon but still just south of west gusting 30-35 kts. A final complicating factor is precip/virga on Tuesday. After 15Z there should be plenty of upward forcing for precip across the terminals despite 25-30 kts sustained downslope flow. There will be a ton of virga around after 16Z and lasting until probably 20/21Z. CIGs may drop to MVFR for periods of time when there is the most virga, and if the virga is heavier/stronger than anticipated, west wind gusts could reach 35-45 kts. Handling the MVFR and stronger winds with a PROB30 for now because overall it's a much lower probability, with the main issue being the virga and if the virga is stronger than originally forecast. && .FIRE WEATHER... Issued at 1141 PM MST Sun Feb 15 2026 At least a couple more days of elevated/critical fire weather conditions to go, before the pattern slowly improves by mid/late week. Monday's forecast looks reasonably straightforward, with south-southwesterly winds increasing through the afternoon as the flow aloft strengthens. This setup typically results in a pronounced shear zone or Denver cyclone, keeping most of the Denver metro (FZ239/240) on the calmer, cooler side of the circulation. Guidance is in good agreement about the general location of stronger winds, from the far southern Foothills east into the Palmer Divide and adjacent plains. Given the consistency of model forecasts, the previous Fire Weather Watch for the Denver metro (FZ240) and Morgan county (FZ244) was cancelled. Widespread critical fire weather conditions are likely on Tuesday. The flow aloft will continue to strengthen and turn more westerly through the day, with increased mixing as a bora develops across the forecast area. Model soundings continue to support widespread gusts of 35-50 mph, with some stronger gusts likely over the eastern plains. Overall moisture availability continues to be a question mark and is the primary reason we have not upgraded to Red Flag Warnings yet. There will likely be a broad gradient of RH across the I-25 corridor into the eastern plains. Even with that uncertainty, there is still broad support for critical fire weather conditions for almost any location below ~7000ft. Nearly every member of the GEFS HWDI is well above the 95th percentile for any grid point in the plains. The ECMWF remains on the higher end of the model distribution, painting a large area of single digit RH sustained winds of 25-35 mph, and gusts of 45-55 mph Tuesday afternoon. It is likely that almost all of the existing Fire Weather Watch will be upgraded, but I wanted the full day crew to have one more look before trying to refine the details. Wednesday again looks dry across most of the forecast area, but the lee cyclone starts to sink southward. Guidance does have some elevated/critical fire weather conditions again during the day, but generally south of I-70. Rather than try to guess on another round of highlights, we opted to just wait this out another cycle as well. A more pronounced push of cooler air and moisture is likely to arrive by the latter half of the week... and this pattern should continue into the weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 2 AM Tuesday to 5 AM MST Thursday for COZ031. Winter Weather Advisory from 2 AM Tuesday to 11 PM MST Wednesday for COZ033-034. Fire Weather Watch from Tuesday morning through Tuesday evening for COZ215-216-238>251. Red Flag Warning until 6 PM MST this evening for COZ216-241- 245>247-249. High Wind Watch from Tuesday morning through Tuesday afternoon for COZ042-044>049. && DISCUSSION...Hiris AVIATION...Schlatter FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 16, 3:17 AM MST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 317 AM MST Mon Feb 16 2026 COZ030>051-171030- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 317 AM MST Mon Feb 16 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight It will be warm and dry across the area today. Gusty southwest winds of 30 to 40 mph are expected across the southern foothills, Palmer Divide and most of the plains south of I-76, leading to Red Flag conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread critical fire weather conditions are still on track for Tuesday afternoon with widespread wind gusts of 40 to 50 mph from the lower to mid foothills eastward across the rest of eastern Colorado. Over the eastern plains, wind gusts could reach 65 mph. Elevated to critical fire weather conditions are possible Wednesday, though the main concern will be for areas south of I-70 over the eastern plains. Snow moves into the mountains early Tuesday morning. This first wave of snow is expected to pack a punch with moderate to heavy snowfall and winds to 50 mph. Travel conditions in the mountains will quickly deteriorate, and become difficult in areas of heavy snowfall. Periods of mainly light to moderate snowfall continue in mountains through Friday with another burst of heavier snow possible Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:13 PM MST | Red Flag Warning | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more | 31 hr |
Nearby
High Wind Warnings in Colorado, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.